Alert archive / Oklahoma / River Flood Warnings in 2017

River Flood Warning 49, NWS Norman, OK

August 26, 2017Comanche County, Cotton County, Oklahoma

NWS Norman, OK issued this river flood warning at Aug 26, 2017, 7:30 AM CDT for Comanche County, Cotton County, Oklahoma. It took effect at Aug 26, 2017, 2:04 PM CDT. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Aug 26, 2017, 7:30 AM CDT (12:30 UTC)
In effect from
Aug 26, 2017, 2:04 PM CDT
Expired
Aug 27, 2017, 11:06 PM CDT
In force
33 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Moderate

Counties Comanche County, OK, Cotton County, OK

The radar

The Altus AFB radar (KFDR), 59 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Cache Creek near Walters (WLTO2).

Action stage
15 ft
Minor stage
21 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07311000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

431 
WGUS44 KOUN 261230
FLWOUN
Flood Warning
National Weather Service Norman OK
730 AM CDT Sat Aug 26 2017

OKC031-033-270030-
/O.NEW.KOUN.FL.W.0049.170826T2034Z-170828T0406Z/
/WLTO2.2.ER.170826T2034Z.170827T1200Z.170827T2206Z.NO/
730 AM CDT Sat Aug 26 2017

The National Weather Service in Norman has issued a 

* Flood Warning for 
  The East Cache Creek near Walters. 
  
* from this afternoon to Sunday evening...or until the warning is 
  cancelled. 
  
* At  6:30 AM Saturday the stage was 17.8 feet. 
  
* Moderate flooding is forecast. 
  
* Flood stage is 21.0 feet. 
  
* Forecast...The East Cache Creek will rise above flood stage late 
  Saturday afternoon and crest near 25.5 feet mid Sunday morning. The
  East Cache Creek will fall below flood stage late Sunday afternoon.
  
  
* Impact...At 26.0 feet...Valley-wide flooding of croplands...
  pastures...and local roads occurs in southern Comanche County and 
  Cotton County and is accompanied by flood depths up to 5 feet with 
  dangerous currents.
  
 
&&
 
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
      3421 9823 3422 9837

$$

OKC065-075-141-270029-
/O.NEW.KOUN.FL.W.0050.170826T1230Z-170827T1318Z/
/HEAO2.1.ER.170826T1135Z.170827T0000Z.170827T0718Z.NO/
730 AM CDT Sat Aug 26 2017

The National Weather Service in Norman has issued a 

* Flood Warning for 
  The North Fork Red River near Headrick. 
  
* until Sunday morning...or until the warning is cancelled. 
  
* At  7:00 AM Saturday the stage was 14.1 feet. 
  
* Minor flooding is occurring and Minor flooding is forecast. 
  
* Flood stage is 14.0 feet. 
  
* Forecast...The North Fork Red River will continue rising to near 
  15.7 feet Saturday evening. The North Fork Red River will fall 
  below flood stage early Sunday morning. 
  
* Impact...At 14.0 feet...Shallow flooding or isolation of 
  agricultural lands and rural roads occurs in Kiowa...Jackson...
  and Tillman counties. Upstream points in Kiowa County may see 
  flooding several hours before the crest reaches the Headrick area. 
  The flood crest reaches downstream points near Tipton much later.
  
 
&&
 
LAT...LON 3471 9921 3481 9917 3486 9912 3468 9902
      3454 9911 3458 9924

$$
6 follow-up statements
249 
WGUS84 KOUN 261838
FLSOUN
Flood Statement
National Weather Service Norman OK
138 PM CDT Sat Aug 26 2017

OKC065-075-141-270238-
/O.EXT.KOUN.FL.W.0050.000000T0000Z-170827T2147Z/
/HEAO2.2.ER.170826T1135Z.170827T0600Z.170827T1547Z.NO/
138 PM CDT Sat Aug 26 2017

...Flood Warning extended until Sunday afternoon...
 
The Flood Warning continues for
  The North Fork Red River near Headrick. 
  
* until Sunday afternoon...or until the warning is cancelled. 
  
* At  1:00 PM Saturday the stage was 15.1 feet. 
  
* Minor flooding is occurring and Moderate flooding is forecast. 
  
* Flood stage is 14.0 feet. 
  
* Forecast...The North Fork Red River will continue rising and crest 
  near 16.5 feet early Sunday morning. The North Fork Red River will 
  fall below flood stage late Sunday morning. 
  
* Impact...At 19.0 feet...Flooding or isolation of agricultural lands
  and rural roads occurs in Kiowa...Jackson...and Tillman counties.
  Upstream points in Kiowa County may see flooding several hours 
  before the crest reaches the Headrick area. The flood crest reaches
  downstream points near Tipton much later. Flood depths approach 5 
  feet over some areas along the river.
  
 
&&
 
LAT...LON 3471 9921 3481 9917 3486 9912 3468 9902
      3454 9911 3458 9924

$$

OKC031-033-270237-
/O.EXT.KOUN.FL.W.0049.170826T1904Z-170828T0452Z/
/WLTO2.2.ER.170826T1904Z.170827T1200Z.170827T2252Z.NO/
138 PM CDT Sat Aug 26 2017

...Flood Warning extended until Sunday evening...
 
The Flood Warning continues for
  The East Cache Creek near Walters. 
  
* until Sunday evening...or until the warning is cancelled. 
  
* At 12:30 PM Saturday the stage was 20.7 feet. 
  
* Moderate flooding is forecast. 
  
* Flood stage is 21.0 feet. 
  
* Forecast...The East Cache Creek will rise above flood stage early 
  Saturday afternoon and crest near 25.5 feet mid Sunday morning. The
  East Cache Creek will fall below flood stage late Sunday afternoon.
  
  
* Impact...At 26.0 feet...Valley-wide flooding of croplands...
  pastures...and local roads occurs in southern Comanche County and 
  Cotton County and is accompanied by flood depths up to 5 feet with 
  dangerous currents.
  
 
&&
 
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
      3421 9823 3422 9837

$$
079 
WGUS84 KOUN 262120
FLSOUN
Flood Statement
National Weather Service Norman OK
420 PM CDT Sat Aug 26 2017

OKC031-033-270520-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-170828T0918Z/
/WLTO2.2.ER.170826T1824Z.170827T1200Z.170828T0318Z.NO/
420 PM CDT Sat Aug 26 2017

...Flood Warning extended until late Sunday night...
 
The Flood Warning continues for
  The East Cache Creek near Walters. 
  
* until late Sunday night...or until the warning is cancelled. 
  
* At  3:30 PM Saturday the stage was 21.7 feet. 
  
* Minor flooding is occurring and Moderate flooding is forecast. 
  
* Flood stage is 21.0 feet. 
  
* Forecast...The East Cache Creek will continue rising and crest near
  25.5 feet mid Sunday morning. The East Cache Creek will fall below 
  flood stage late Sunday evening. 
  
* Impact...At 26.0 feet...Valley-wide flooding of croplands...
  pastures...and local roads occurs in southern Comanche County and 
  Cotton County and is accompanied by flood depths up to 5 feet with 
  dangerous currents.
  
 
&&
 
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
      3421 9823 3422 9837

$$
052 
WGUS84 KOUN 270202
FLSOUN
Flood Statement
National Weather Service Norman OK
902 PM CDT Sat Aug 26 2017

OKC031-033-271002-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-170828T1048Z/
/WLTO2.2.ER.170826T1824Z.170827T1200Z.170828T0448Z.NO/
902 PM CDT Sat Aug 26 2017

...Flood Warning extended until late Sunday night...
 
The Flood Warning continues for
  The East Cache Creek near Walters. 
  
* until late Sunday night...or until the warning is cancelled. 
  
* At  8:30 PM Saturday the stage was 23.3 feet. 
  
* Moderate flooding is occurring and Moderate flooding is forecast. 
  
* Flood stage is 21.0 feet. 
  
* Forecast...The East Cache Creek will continue rising and crest near
  25.5 feet mid Sunday morning. The East Cache Creek will fall below 
  flood stage late Sunday evening. 
  
* Impact...At 26.0 feet...Valley-wide flooding of croplands...
  pastures...and local roads occurs in southern Comanche County and 
  Cotton County and is accompanied by flood depths up to 5 feet with 
  dangerous currents.
  
 
&&
 
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
      3421 9823 3422 9837

$$
062 
WGUS84 KOUN 271318
FLSOUN
Flood Statement
National Weather Service Norman OK
818 AM CDT Sun Aug 27 2017

OKC031-033-272118-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-170828T1211Z/
/WLTO2.2.ER.170826T1824Z.170827T1030Z.170828T0611Z.NO/
818 AM CDT Sun Aug 27 2017

...Flood Warning extended until Monday morning...
 
The Flood Warning continues for
  The East Cache Creek near Walters 
  
* until Monday morning...or until the warning is cancelled. 
  
* At  7:30 AM Sunday the stage was 25.3 feet. 
  
* Moderate flooding is occurring. 
  
* Flood stage is 21.0 feet. 
  
* Forecast...The East Cache Creek is near crest and will begin 
  falling early Sunday afternoon. The East Cache Creek will fall 
  below flood stage early Monday morning. 
  
* Impact...At 25.0 feet...Valley-wide flooding of croplands...
  pastures...and local roads occurs in southern Comanche County and 
  Cotton County and is accompanied by flood depths up to 4 feet with 
  swift currents.
  
 
&&
 
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
      3421 9823 3422 9837

$$
002 
WGUS84 KOUN 271844
FLSOUN
Flood Statement
National Weather Service Norman OK
144 PM CDT Sun Aug 27 2017

OKC031-033-280244-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-170828T0611Z/
/WLTO2.2.ER.170826T1824Z.170827T1030Z.170828T0011Z.NO/
144 PM CDT Sun Aug 27 2017

The Flood Warning continues for
  the East Cache Creek near Walters 
  
* until late tonight...or until the warning is cancelled. 
  
* At 12:30 PM Sunday the stage was 23.1 feet. 
  
* Moderate flooding is occurring. 
  
* Flood stage is 21.0 feet. 
  
* Forecast...The East Cache Creek has crested and will continue to 
  fall. The East Cache Creek will fall below flood stage Sunday 
  evening.
 
&&
 
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
      3421 9823 3422 9837

$$
703 
WGUS84 KOUN 280048
FLSOUN
Flood Statement
National Weather Service Norman OK
748 PM CDT Sun Aug 27 2017

OKC031-033-280118-
/O.CAN.KOUN.FL.W.0049.000000T0000Z-170828T0611Z/
/WLTO2.2.ER.170826T1824Z.170827T1030Z.170827T1938Z.NO/
748 PM CDT Sun Aug 27 2017

The Flood Warning is cancelled for
  The East Cache Creek near Walters. 
  
* At 7 PM Sunday the stage was 15.5 feet.
  
* Flood stage is 21.0 feet.
  
* Forecast: The East Cache Creek has fallen below flood stage and is 
  forecast to continue to fall. This will be the last statement for 
  this location for this event.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Aug 26, 3:22 AM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Aug 26, 3:22 AM CDT, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Norman OK
322 AM CDT Sat Aug 26 2017

.DISCUSSION...
Scattered showers and isolated thunder will move across western
Oklahoma and adjacent parts of northern Texas this morning. These
showers are expected to be small in coverage and are associated
with a weak exiting upper wave. Weak mid-level flow will persist
over Oklahoma until early Monday when it becomes more northerly. A
weak cold front will arrive early Monday from the north and bring
a better, but short, chance for rain and thunderstorms over the
northern half of Oklahoma, and to a lesser extent, over the south.
Slightly drier air at the surface will follow with little change
in temperature. Rain chances arrive mid-week to southeastern and
south central Oklahoma on the northern periphery of the tropical
system over eastern Texas. Adjustments are certainly expected at
the end of the week given the low predictability of such systems
a week in advance. Nevertheless, it is not expected to make a
significant impact on southern Oklahoma.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  84  67  87  68 /  20   0  10  20
Hobart OK         84  68  87  68 /  20   0  10  10
Wichita Falls TX  87  68  88  69 /  30   0  10   0
Gage OK           85  64  88  64 /  20   0  10  30
Ponca City OK     86  66  89  67 /  10   0  10  30
Durant OK         84  70  86  68 /  30  10  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

26/09
Hazardous weather outlook, Aug 26, 4:45 AM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
445 AM CDT Sat Aug 26 2017

OKZ004>048-050>052-TXZ083>090-270945-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
445 AM CDT Sat Aug 26 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is a chance of thunderstorms today, mainly across western
and southern Oklahoma and north Texas. Severe weather is not
anticipated.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Thunderstorms will be possible across the area Sunday afternoon
through Monday. There is a marginal risk of severe weather across
northern Oklahoma late Sunday afternoon and Sunday evening. Storm
chances return Wednesday and continue through Friday, mainly
across southeastern Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:30 AM CDTRiver Flood WarningOUNJackson, Kiowa, Tillman36 hr

Nearby

River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.